MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS
Model Number 8575
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: return product consisted of a runway guide catheter and loose fm.Analysis of the tip, shaft and hub included microscopic and visual inspection.Inspection found no damage to the device.The returned foreign matter (fm) was tangled together and could not be measured accurately.The fm was identified as fluorocarbon fiber, which is consistent with ptfe lining.
 
Event or Problem Description
It was reported that foreign matter was present on the device.A model 6f runway jl3.5 guide catheter was selected for use in a percutaneous coronary intervention (pci).During the procedure, when the physician inserted the guide catheter, there was a string like a nylon coming out of the guide catheter.The physician quickly pulled the guide catheter out from the radial.The procedure was completed with a different device.No patient complications were reported and the patient was stable post procedure.

Brand Name
RUNWAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9929439
Report Number2134265-2020-04348
Device Sequence Number19005383
Product Code DQY
UDI-Device Identifier08714729478713
UDI-Public08714729478713
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K033441
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Model Number8575
Device Catalogue Number8575
Device Lot Number0060102873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR